MAUDE Adverse Event Report: BECTON DICKINSON BD SHARPS COLL 9GAL RED; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD SHARPS COLL 9GAL RED; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305616
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is (b)(4).This site is an oem manufacturing site.(b)(4).Date of event is unknown; awareness date has been used for this.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd sharps coll 9gal red there were no lids included.There was no report of patient impact.The following information was provided by the initial reporter: customer called to report she got the sharp container with out the lids.The supplier want the container back.
 
Additional Manufacturer Narrative
H6: investigation summary.Photos representation was provided for the complaint.It was reported by the customer that they received the sharp containers without lids was verified with photos review.According to the device history record review, during the manufacturing process no issues were reported for missing lids for the lot number reported under this complaint.A review of the ncmr¿s was performed; the results exhibit no issue reported for the same part number and issue throughout the last twelve months.According with this investigation and based on the evidence provided, it can be noticed the following: lids are missing from the package.Box has been relabeled, meaning that product could possibly has been handled.From the lot number provided 2164942, it¿s confirmed that this product was manufactured by flex on june 13, 2022.For this reason, we are unable to identify the root cause of this issue, since the variables that could generate this failure mode such as handling, transportation, storage or partial sales from distributor are unknown.Additional information is required to discard issue was generated by distributor facility, since partial sells and controls to handle remaining material is unknown, therefore, the likelihood of sending boxes with incorrect quantity exist.In addition, the current manufacturing controls were reviewed, and confirmed the capability to detect this type of issue (missing lids).As part of this investigation, a review of customer complaint records was performed; according to the cc¿s records, seven additional complaints were received through the last twelve months for the same part number and issue.These previous complaints were closed as non-manufacturing related and incomplete since there was not enough information provided from customer to determine the root cause.Due to no sample being received, an investigation could be performed on photo representation basis and a potential root cause will be determined as: 1.Non-controlled method to ship partial boxes to end user (re-packaging process).2.Non-controlled handling within distributor facilities.Conclusion: based on information provided it was not possible to confirm the root cause like a failure mode related to the manufacturing process since information such as method used to handle, shipped partial sells and controls to storage the remaining product within distributor facility is unknown.The controls were verified within the manufacturing process and confirmed as capable to detect the reporting failure mode (missing lids), furthermore, there were found acceptable records for every single box manufactured for this lot number within the weighing system records.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval?: yes.D10: returned to manufacturer on: 08-feb-2023.H6 investigation summary: 8 samples received and photos representation was provided for the complaint.It was reported by the customer that they received the sharp containers without lids was verified with photos review.According to the device history record review, during the manufacturing process no issues were reported for missing lids for the lot number reported under this complaint (2164942).A review of the ncmr¿s was performed; the results exhibit no issue reported for the same part number and issue throughout the last twelve months.Investigation: according with this investigation and based on the evidence provided, it can be noticed the following: lids are missing from the package.Box has been relabeled, meaning that product could possibly has been handled.From the lot number provided 2164942, it¿s confirmed that this product was manufactured by flex on june 13, 2022.For this reason, we are unable to identify the root cause of this issue, since the variables that could generate this failure mode such as handling, transportation, storage or partial sales from distributor are unknown.Additional information is required to discard issue was generated by distributor facility, since partial sells and controls to handle remaining material is unknown, therefore, the likelihood of sending boxes with incorrect quantity exist.In addition, the current manufacturing controls were reviewed, and confirmed the capability to detect this type of issue (missing lids).As part of this investigation, a review of customer complaint records was performed; according to the cc¿s records, seven additional complaints were received through the last twelve months for the same part number and issue.These previous complaints were closed as non-manufacturing related and incomplete since there was not enough information provided from customer to determine the root cause.The root cause of this complaint could not be definitively determined.An investigation could be performed on basis of photo representation provided to supplier and a potential root cause will be determined as: 1.Non-controlled method to ship partial boxes to end user (re-packaging process).2.Non-controlled handling within distributor facilities.Conclusion: based on information provided it was not possible to confirm the root cause like a failure mode related to the manufacturing process since information such as method used to handle, shipped partial sells and controls to storage the remaining product within distributor facility is unknown.The controls were verified within the manufacturing process and confirmed as capable to detect the reporting failure mode (missing lids), furthermore, there were found acceptable records for every single box manufactured for this lot number within the weighing system records.
 
Event or Problem Description

Brand Name
BD SHARPS COLL 9GAL RED
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15784452
Report Number2243072-2022-01934
Device Sequence Number17341123
Product Code FMI
UDI-Device Identifier00382903056163
UDI-Public(01)00382903056163
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K943134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number305616
Device Catalogue Number305616
Device Lot Number2164942
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer11/23/2022
02/08/2023
Initial Report FDA Received Date11/11/2022
Supplement Report FDA Received Date12/05/2022
02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown